Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Hiv Causes Change In Hair

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

Table of Contents Fat in the Body Metabolic Problems Treatments Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is locateddeep in the belly under the muscle. Subcutaneous fat is the...
Ask the Experts

Hair changes

Can the side effects of HIV/Aids or its meds cause kinky/curly hair to appear relaxed or straightened and if so how or why?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV and some HIV drugs can have variable effects on hair though there is no well defined pattern except with certain drugs (like indinavir). Details about hair effects of HIV drugs are not commonly reported so it is not possible for me to comment... Read more »

dry skin & hair color change

Hello - I've been HIV+ for eleven months, on HAART for nine months. CD4 is around 500, viral load is undetectable.I'm taking 3TC, D4T, Crixivan, and Retinovir (soft capsules). My primary care HIV physician is of the "hit it hard,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those skin changes are most likely due to the Crixivan +/- Norvir. A change to Sustiva might help many of those complaints. Keith Henry, M.D.... Read more »

hair loss & texture changes

I'm a caucasian male age 47. Positive for 10 years! have been on Combivir, & Crixivan going on 3 years now. Viral load prior to meds 300,000. CD4 69 !! 1st blood work done after starting meds (2 months) VL <50 (undetectable), CD4 250...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Well -- HIV/AIDS caused those problems in the old days to a slight degree. Crixivan may well have an effect on skin and hair metabolism in some patients that can result in hair changes like you describe. AZT and 3TC can rarely effect nails, skin,... Read more »

Change in meds due to hair loss

I have had extensive hair thinning on the two ART regimens I have tried over the past year (first six months Kaletra and Truvada, then switched to Atripla). If possible, I would like to find a regimen that I could adhere to without making my hair...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
I have encountered the HIV-related effect of thinning hair, and age-related effect of thinning hair, on occasion in spite of effective ART. You didn't mention how old you are, and what gender, but I appreciate that thinning hair can be a... Read more »
Connect With Others

my HAIR

Posted by Anonymous, 4 Replies
Hi I,m a 30 year old women HIV pos .I just found out sept 2002.Viral load over 500,000 T-Cell at 74. I,m losing my hair.It's not do to my med cause I just started them 2 weeks ago. why am I lossing my hair will it grow back?

Read more »

Hair Loss

Posted by Anonymous, 2 Replies
I was just reading a question to Dr. Henry about hair loss and Crixivan. I'm on Crixivan, Epivir and AZT. I've been on this regimen since the advent of protease inhibitors. Early on I lost ALL of my underarm hair, thigh hair and butt hair. I've... Read more »

hair loss

Posted by Anonymous, 2 Replies
Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If you fouund it to be med related and you changed/stopped did you get any... Read more »

Concerned about exposure time frame & OHL (Oral Hair Leukoplakia)

Posted by WorriedOne, 2 Replies
Hello
I've been very concerned lately because 6-8 months ago (could have been as early as 4 months ago) I noticed a small white spot on the side of my tongue. Initially I didn't think anything of it and thought it was something that I ate or a change... Read more »